Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 3, NWS Charleston, WV

April 9, 2001Athens County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2001, 1:36 PM EDT for Athens County, Ohio. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 9, 2001, 1:36 PM EDT (17:36 UTC)
Expired
Apr 9, 2001, 2:15 PM EDT
In force
39 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Athens County, OH

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:00 PM EDTHail 0.88Albany, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS51 KRLX 091736
SVRCRW
OHC009-091815-
/NEW.KRLX.SV.W.0017.091736-091815/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
136 PM EDT MON APR 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATHENS COUNTY IN OHIO...

* UNTIL 215 PM EDT...

* AT 133 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 5 MILES WEST OF ALBANY...MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...ATHENS.

<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3931 8228 3920 8223 3919 8198 3923 8173
          3926 8175 3926 8182 3930 8182 3932 8186
          3938 8186 3944 8193 3940 8207 3935 8228

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:30 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 9, 11:30 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 AM EST MON APR 9 2001

FRONT STILL REMAINS TO OUR NORTH THIS MORNING...EXTENDING FROM
CENTRAL ILLINOIS EASTWARD THROUGH WEST CENTRAL PENNSYLVANIA. ILN/RNK
SOUNDINGS BOTH INDICATE A CAP AROUND 740 MB...BUT IF/WHEN THE CAP IS
BROKEN MODIFIED SOUNDINGS INDICATE CAPE VALUES AROUND 3000 J/KG.
MSAS INDICATES LOW LEVEL MOISTURE CONVERGENCE NEAR AND ALONG THE
FRONT TO OUR NORTH. WITH SHORT WAVE EXPECTED TO MOVE THROUGH
NORTHERN ZONES THIS AFTERNOON...MAY BE THE TRIGGER NEEDED...SO PLAN
TO CONTINUE MENTION OF CHANCE POPS THERE.  FOR NOW TO THE SOUTH WILL
CONTINUE A SILENT 20 POP.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END / NMB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:39 PM EDTSevere Thunderstorm WarningRLXVinton36 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.